Dear Doc: Is my wife cheating?
Is my wife cheating?
Q: Doc, I need your professional opinion on whether my wife is cheating on me. I love her, but recently, I have detected certain signs which are leading me to suspect that she has been 'playing away'.
The things which have been making me worry are:
1. Although she is now 35, she seems to have suddenly become a lot more interested in sex.
2. She never used to orgasm - but now she does it easily, and often wants more.
3. She has started screaming out my name when she climaxes. She was not like this when we first got married, so I am wondering what has caused such a big change?
A: Men quite often ask me whether their wives are cheating, and put forward the 'flimsiest' evidence.
Unfortunately, you are no exception - you have no evidence of infidelity. So your spouse has become more interested in sex with you and she orgasms more easily than she used to, but what you don't realise is that for many married women, what you describe is normal.
You see, if a woman and a man love each other, their sex life is likely to improve as the years go by. And the woman is likely to orgasm more easily - and in many cases, have multiple orgasms.
Why is this so? There are three main reasons:
1. When a woman has been in a good relationship for quite a while, she becomes more used to her body and happier and becomes more relaxed and begins 'letting go';
2. When her man has been with her for some time, he gets to better understand her body and knows how to do the things she really likes;
3. He generally knows a lot more about sexual technique and 'love play' than he did when he was younger.
I have little doubt that these factors apply to your marriage. Your wife loves you and is more relaxed about sex than she was when you first got married. You love your wife - and obviously, you know how to turn her on and make her orgasm.
Frankly, it is good that she screams out your name when she orgasms. So relax and enjoy the situation.
The only time you would have cause for concern would be if she screamed out someone else's name.
Q: Doc, last week I had sex with a man for the first time in five years. It was good, but by the next day, I was getting quite a lot of pain whenever I urinate.
Also, I had to keep rushing to the bathroom to urinate, and that disrupted my work at the office.
So what is going on?
A: You almost certainly have cystitis, which means inflammation of the bladder. Alternatively, the inflammation may be in the urethra, which is the very short tube that runs from the bladder to the exterior.
These symptoms are extremely common in women who have vigorous sex, particularly if they have not had sex for a while. My advice to you is to go see your own doctor, taking a small urine specimen in a sterile container (like a glass jar) with you.
She will test the urine and will tell you whether you need to take an antibiotic for a few days. Be guided by her.
Some very good information about sexual cystitis and related topics can be found on Google by just typing the words 'cystitis' and 'self-help'.
Q: I am going to the United States next month to visit a girlfriend and she wants me to have a vasectomy while I am there!
But, Doc, would it work immediately? In other words, could I start having sex with her straight away after doing the operation?
A: The 'sterilising' effect of a vasectomy isn't immediate. Usually, you are still fertile for a few months afterwards.
For that reason, experts say that you should have at least one 'sperm test' every six to eight weeks post-operation, to make sure that all the little spermatozoa are out of your 'piping'. If you don't do that, you may get someone pregnant!
Finally, I am concerned about you flying to the US and having a vasectomy with such haste. Generally, it is a good idea for a man to have some counselling before he has 'the snip'. This is so that he can understand what the surgeon plans to do, and what the possible side effects are. Also, it gives him time to change his mind.
Q: Doctor, I feel very embarrassed writing to you, but I am a 'worried wife'. My husband is abroad a lot on business and, during his current trip, I have been supervising a lot of landscaping and tree planting on our property.
The man who is in charge of the work is a sort of architect or designer and he is a very charming man. He quickly made it clear that he is very attracted to me.
Last Wednesday, we were alone in a hidden corner of the garden sitting and talking and suddenly he began to kiss me. I should not have done it, but I am afraid that I responded to his smooth talk and his caressing.
Now this is what I am most ashamed of:while we were embracing, I got so carried away that I put my hand inside the 'fly' of his trousers, and began rubbing him. And I continued until he orgasmed - which did not take long.
What I am worried about is whether what I have done could have given me any kind of sex infection? My husband comes home next week.
A: I do not think that you need to worry about 'sex infection.' Fortunately, it is extremely rare for a sexually-transmitted disease (STD) to be transmitted by what is often called a 'hand-job'.
So healthwise, you should be in the clear. But what is concerning me is that you allowed yourself be sweet-talked into sexual contact with this man.
- Never see this man again;
• If he has to continue to work on your property, let someone else 'supervise' him;
n Look carefully at your marriage and see if you can work out what has gone wrong;
n If possible, accompany your husband on future business trips abroad.
Q: I recently started taking the Pill and I have noticed that my vaginal secretions have increased and become thicker. In fact, where sex is concerned, this is quite good.
But does it indicate something is wrong? Or an infection?
A: Do not worry, many women notice an increase in vaginal lubrication after going on the Pill. Also, the fluid may be thicker than it was before and, as you say, this increased lubrication is often quite good for sex.
In general, there is no need for women to worry about vaginal flow, unless it is associated with itching or soreness - or if it is green, yellow, brown or bloodstained. If those symptoms happen, see a doctor.